MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880J
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.A visual and functional inspection were performed on the returned device, and the reported difficulty to remove irregular texture were confirmed.Additionally, stretched coils were noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported irregular texture and difficulty to remove appear to be related to operational circumstances of the procedure.It is likely that manipulation of the stent delivery system (sds) and guide wire during the procedure caused the inner member to stretch locking the guide wire in the lumen, resulting in the difficulty to remove.The noted stretched coils likely occurred during retraction and caused the reported irregular texture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The xience sierra stent system is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the moderately calcified, distal right coronary artery.The balance middle weight (bmw) guide wire and the 2.25x12mm xience sierra stent delivery system (sds) successfully crossed the target lesion.The sierra stent was implanted without issue.However, resistance was felt with the guide wire during removal.The guidewire and the sds were removed together as a single unit.A burr could be felt on the radiopaque tip of the guide wire.There was no clinically significant delay in the procedure and no adverse patient effect.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10563591
Report Number2024168-2020-07877
Device Sequence Number11054604
Product Code DQX
UDI-Device Identifier08717648144790
UDI-Public08717648144790
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1011880J
Device Catalogue Number1011880J
Device Lot Number0021261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2020
Initial Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR